MAUDE Adverse Event Report: AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD

AV-TEMECULA-CT ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM; BIORESORBABLE DRUG ELUTING SCAFFOLD
Catalog Number 1235300-18
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 10/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device remains in the patient.Investigation is not yet complete.A follow up report will be submitted with all relevant information.The other device referenced is being filed under a separate medwatch report.
 
Event or Problem Description
It was reported that on (b)(6) 2016, the patient underwent a coronary procedure, with implantation of an unspecified xience stent in the circumflex artery and two 3.0 x 18 mm absorb bioresorbable vascular scaffold (bvs) in the mid right coronary artery (rca).On (b)(6) 2016, the patient presented to the emergency room with angina and thrombus was noted within the absorb bvs.Optical coherence tomography (oct) was performed and the scaffold was noted to be well apposed to the vessel wall.Balloon angioplasty was performed using an nc trek dilatation catheter.There was some concern that the patient was either non-compliant with plavix therapy or was resistant to plavix; therefore, the patient's medication was changed to brilinta.Post procedure, the patient is doing well and the thrombus is resolved.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Correction: date of event.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.The reported patient effects of angina and thrombosis, as listed in the absorb gt1 instructions for use (ifu) are known adverse events associated with the use of a coronary scaffold in native coronary arteries.A cine was received and reviewed by an abbott vascular clinical specialist who concluded that the angiogram shows moderate calcium burden throughout the vessel and heavy in focal areas.The images confirm post-dilatation of the implanted scaffolds with good result, but there is a residual 50% stenosis in the rca, distal to the second scaffold in a heavily calcified untreated area.Additionally, the images confirm thrombosis in the proximal and mid right coronary artery.Based on the case information and related record review, a conclusive cause for the reported patient effects and the relationship to the product, if any, cannot be determined and there is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
Subsequent to initial 30-day medical device report, it was noted that the patient presented to the emergency room and was admitted on (b)(6) 2016.Balloon angioplasty was performed on (b)(6) 2016.There was no additional information provided.

Brand Name
ABSORB GT1 BIORESORBABLE VASCULAR SCAFFOLD SYSTEM
Common Device Name
BIORESORBABLE DRUG ELUTING SCAFFOLD
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6094085
Report Number2024168-2016-07850
Device Sequence Number958914
Product Code PNY
UDI-Device Identifier08717648213045
UDI-Public(01)08717648213045(17)170510(10)6051161
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P150023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/10/2017
Device Catalogue Number1235300-18
Device Lot Number6051161
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE 3.0X18MM ABSORB GT1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;